High Lipoprotein(a) Predicts Cardiac Events in DM With PCI

Share this content:
High Lipoprotein(a) Predicts Cardiac Events in DM With PCI
High Lipoprotein(a) Predicts Cardiac Events in DM With PCI

WEDNESDAY, Dec. 7, 2016 (HealthDay News) -- For patients with diabetes mellitus (DM) undergoing percutaneous coronary intervention (PCI), high lipoprotein(a) (Lp[a]) levels are associated with advanced cardiac events, according to a study published in the Dec. 15 issue of The American Journal of Cardiology.

Hirokazu Konishi, M.D., Ph.D., from Juntendo University Shizuoka Hospital in Japan, and colleagues examined the role of Lp(a) in patients with DM who underwent PCI. Data were included for 1,136 eligible patients, who were divided into two groups based on the median of Lp(a) levels (high Lp[a], 575 patients and low Lp[a], 561 patients). Patients were followed for a median of 4.7 years.

The researchers found that the event rate of all-cause death was not significantly different between the groups. The high Lp(a) group had significantly higher cumulative incidence of cardiac death and acute coronary syndrome than the low Lp(a) group. High Lp(a) was an independent predictor of cardiac death and acute coronary syndrome in multivariable analysis (hazard ratio, 1.2).

"In conclusion, a high Lp(a) value could be associated with advanced cardiac events after PCI for patients with DM," the authors write.

Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

Some California Mosquitoes Can Carry Zika Virus

Some California Mosquitoes Can Carry Zika Virus

Aedes aegypti mosquitoes found to transmit Zika virus

Periodontal Inflammation a Risk With Tongue Piercing

Periodontal Inflammation a Risk With Tongue Piercing

And, two young females with tongue piercings have deep lingual infrabony lesions, periodontitis

Risk of OD Highest for First Days of Opioid  Benzodiazepine Use

Risk of OD Highest for First Days of ...

Five-fold increased risk of opioid-related overdose during first 90 days of concurrent use

is free, fast, and customized just for you!




Already a member?

Sign In Now »